Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 313, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 25, 2019, 7:13 PM CDT for Briscoe County, Hall County, Swisher County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2019, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 25, 2019, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Briscoe County, TX, Hall County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:45 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 25, 6:45 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 645 PM CDT Tue Jun 25 2019 .AVIATION... A large severe thunderstorm complex was moving south-southeast out of the southern Texas Panhandle early this evening, and looks likely to impact KCDS during the next few hours with potential for thunderstorm. Will update the KCDS TAF when it becomes more clear of timing and full impacts. Otherwise, an outflow boundary was also on the verge of passing KPVW with temporary gusty winds while storm activity may edge nearby but likely remaining just east. KLBB at the moment is least likely to be impacted by thunderstorms any longer this evening and all mention has been removed. VFR otherwise and quiet with low level south-southeast flow continuing as upper ridge gradually builds over the next 24 hours. RMcQueen && .PREV DISCUSSION... /issued 251 PM CDT Tue Jun 25 2019/ DISCUSSION... The main concern is on thunderstorm chances in the near term. Strong heating has resulted in afternoon temperatures soaring into the upper 80s to middle 90s at 1930Z, with the hottest temperatures generally in the drier air across the western South Plains. Dewpoints have mixed into the 30s and 40s at most spots west of the I-27/US-87 Corridor, while they were holding in the 50s to middle 60s over the eastern South Plains into the Rolling Plains. The deep mixing was resulting in an expanding high-based cumulus field out near the TX/NM line which could foreshadow isolated high-based storms that would yield little rainfall but strong downburst winds. The more robust convection may unfold near the diffuse dryline across the central South Plains, though convergence along the dryline is pretty weak which does draw into question how much deep moist convection will ultimately develop. Most NWP has backed off on overall storm coverage, but does still show isolated to widely scattered storms form through the late afternoon and early evening hours. What storms do form will encounter slightly less instability and wind shear than yesterday, but still enough to support a risk of strong to severe activity. In the drier air across the western counties, downburst winds will be the greatest threat, while large hail will also be a concern for storms that can ingest the better moisture/instability air across the central and eastern counties. This activity will propagate generally eastward and southeastward this evening, but could hang on well into the evening as a modest southerly LLJ feeds into any storms. Storm chances will trend downward after this afternoon/evening as sub-tropical ridging gradually builds over the region, downstream of a closer upper low easing into the Pacific Northwest. We could occasionally see storms that develop over the higher terrain of New Mexico, as well as a surface trough over their eastern plains, drift toward or into our far northwestern CWA during the late afternoon/evening hours through the end of the week. Otherwise, most of the area will be dry as temperatures trend upward a touch, slightly above late June averages. The upper ridge is forecast to eventually retrograde toward the Four Corners by early next week. This will allow a weakness aloft (inverted trough) to spread westward across Texas. At a minimum, this will provide slight cooling while also possibly edging the rain chances upward. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/05
Hazardous weather outlook, Jun 25, 11:29 AM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1129 AM CDT Tue Jun 25 2019 TXZ021>044-260430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1129 AM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon and evening over the entire area. Damaging wind gusts to 70 mph, hail to the size of golf balls and locally heavy rainfall will be the primary threats with the more intense storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The chances of thunderstorm and hazardous weather will be lower and will be mostly limited to the southwest Texas Panhandle and northwest South Plains during the late afternoon or evening hours.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 61 min |
| Jun 25, 8:39 PM CDT | Areal Flood Advisory | LUB | Briscoe, Swisher | 107 min |
| Jun 25, 9:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.